Alert archive / Oregon / Excessive Heat Warnings in 2021

Excessive Heat Warning 2, NWS Boise, ID

June 2, 2021Malheur County, Oregon

NWS Boise, ID issued this excessive heat warning at Jun 2, 2021, 2:25 AM MDT for Malheur County, Oregon. It took effect at Jun 2, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2021, 2:25 AM MDT (08:25 UTC)
In effect from
Jun 2, 2021, 12:00 PM MDT
Expired
Jun 2, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

County Malheur County, OR

The radar

The Boise radar (KCBX), 117 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3487 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WWUS75 KBOI 020825
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
225 AM MDT Wed Jun 2 2021

ORZ064-022100-
/O.NEW.KBOI.EH.W.0002.210602T1800Z-210603T0300Z/
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Oregon Lower Treasure Valley-
225 AM MDT Wed Jun 2 2021 /125 AM PDT Wed Jun 2 2021/

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON MDT /11 AM PDT/
TODAY TO 9 PM MDT /8 PM PDT/ THIS EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM
PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY...

* WHAT...For today, high temperatures 98 to 101. For Thursday,
  high temperatures 98 to 103. 

* WHERE...Oregon Lower Treasure Valley.

* WHEN...For today, from noon MDT /11 AM PDT/ today to 9 PM MDT /8
  PM PDT/ this evening. For Thursday, from 10 AM MDT /9 AM PDT/ to
  9 PM MDT /8 PM PDT/.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those working or
  participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ012-014-022100-
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Lower Treasure Valley ID-Upper Treasure Valley-
225 AM MDT Wed Jun 2 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM
MDT THURSDAY...

* WHAT...High temperatures 99 to 104 degrees.

* WHERE...Treasure Valley in Idaho.

* WHEN...From 10 AM MDT to 9 PM MDT Thursday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ016-022100-
/O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/
Western Magic Valley-
225 AM MDT Wed Jun 2 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY...

* WHAT...High temperatures 94 to 99 degrees.

* WHERE...Western Magic Valley.

* WHEN...From 10 AM to 9 PM MDT Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
2 follow-up statements
501 
WWUS75 KBOI 022010
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
210 PM MDT Wed Jun 2 2021

ORZ064-031230-
/O.CON.KBOI.EH.W.0002.000000T0000Z-210603T0300Z/
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Oregon Lower Treasure Valley-
210 PM MDT Wed Jun 2 2021 /110 PM PDT Wed Jun 2 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM
PDT/ THIS EVENING...
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM
PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY...

* WHAT...For the first Excessive Heat Warning, unseasonably hot
  conditions with temperatures peaking at 97 to 101 degrees. For 
  the second Excessive Heat Warning, unseasonably hot conditions 
  with temperatures peaking at 98 to 102 degrees.

* WHERE...Oregon Lower Treasure Valley.

* WHEN...For the first Excessive Heat Warning, until 9 PM MDT /8 
  PM PDT/ this evening. For the second Excessive Heat Warning, 
  from 10 AM MDT /9 AM PDT/ to 9 PM MDT /8 PM PDT/ Thursday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ012-014-031230-
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Lower Treasure Valley ID-Upper Treasure Valley-
210 PM MDT Wed Jun 2 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM
MDT THURSDAY...

* WHAT...Unseasonably hot conditions with temperatures peaking at
  99 to 104 degrees.

* WHERE...Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 10 AM to 9 PM MDT Thursday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ016-031230-
/O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/
Western Magic Valley-
210 PM MDT Wed Jun 2 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY...

* WHAT...Unseasonably hot conditions with temperatures peaking at
  94 to 99 degrees.

* WHERE...Western Magic Valley.

* WHEN...From 10 AM to 9 PM MDT Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
341 
WWUS75 KBOI 030256
NPWBOI

URGENT - WEATHER MESSAGE
National Weather Service Boise ID
856 PM MDT Wed Jun 2 2021

ORZ064-031230-
/O.EXP.KBOI.EH.W.0002.000000T0000Z-210603T0300Z/
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Oregon Lower Treasure Valley-
856 PM MDT Wed Jun 2 2021 /756 PM PDT Wed Jun 2 2021/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM MDT /9 AM
PDT/ TO 9 PM MDT /8 PM PDT/ THURSDAY...
...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS
EVENING...

* WHAT...Dangerously hot conditions with temperatures peaking at 
  98 to 102 degrees.

* WHERE...Oregon Lower Treasure Valley.

* WHEN...From 10 AM MDT /9 AM PDT/ to 9 PM MDT /8 PM PDT/ 
  Thursday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ012-014-031230-
/O.CON.KBOI.EH.W.0001.210603T1600Z-210604T0300Z/
Lower Treasure Valley ID-Upper Treasure Valley-
856 PM MDT Wed Jun 2 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM
MDT THURSDAY...

* WHAT...Dangerously hot conditions with temperatures peaking at 
  99 to 104 degrees.

* WHERE...Upper Treasure Valley and Lower Treasure Valley ID.

* WHEN...From 10 AM to 9 PM MDT Thursday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IDZ016-031230-
/O.CON.KBOI.HT.Y.0001.210603T1600Z-210604T0300Z/
Western Magic Valley-
856 PM MDT Wed Jun 2 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MDT
THURSDAY...

* WHAT...Unseasonably hot conditions with temperatures peaking at
  94 to 99 degrees.

* WHERE...Western Magic Valley.

* WHEN...From 10 AM to 9 PM MDT Thursday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this excessive heat warning went out at Jun 1, 8:52 PM MDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jun 1, 8:52 PM MDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Boise ID
852 PM MDT Tue Jun 1 2021

.DISCUSSION...Warming continued today on the east side of a sharp
upper ridge. High temperatures were 13-19 degrees above normal
with a record set at Burns Oregon this afternoon. We'll see a mild
night under mostly clear skies as the upper ridge axis advances
into eastern Oregon. No update to the evening forecast.

&&

.AVIATION...VFR. Mostly clear with passing high clouds. Surface
winds: variable 10 kts or less. Winds aloft at 10kft MSL: NW 5-15
kts.

&&

.PREV DISCUSSION...
SHORT TERM...Tonight through Thursday night...An upper ridge to
our west will reach our area on Wednesday and shift east resulting
in southwest flow aloft on Thursday. The heat will continue to
build through Thursday, with Thursday expected to be the hottest
day. Most locations will be setting record highs both Wednesday
and Thursday. A Public Information Statement has been updated with
the latest forecast values. The Excessive Heat Watch was upgraded
to an Excessive Heat Warning for all of the Treasure Valley, and a
Heat Advisory was issued for the Western Magic Valley for
Thursday. In addition to the heat, some moisture will be available
in Harney County for a slight chance thunderstorms late Wednesday,
and a slight chance for afternoon and evening thunderstorms across most
of the higher elevations in southeast Oregon and southwest Idaho
on Thursday. Strong gusty outflow winds may accompany the
thunderstorms.

LONG TERM...Friday through Tuesday...A cold front and associated
thunderstorm threat will move east of the region on Friday
afternoon. Temperatures will cool around 5 degrees from Thursday.
Cooler air will continue to move into the region on Saturday with
another 5 degrees of cooling as a trough approaches the Pacific
NW. Our area will remain in the dry slot portion of the trough, so
no real threat of precipitation as the cooler air moves in. By
Sunday, temperatures will lower to near normal through Tuesday
with dry conditions expected.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Warning from 10 AM to 9 PM MDT Thursday
     IDZ012-014.
     Heat Advisory from 10 AM to 9 PM MDT Thursday IDZ016.
OR...Excessive Heat Warning from 10 AM MDT /9 AM PDT/ to 9 PM MDT /8
     PM PDT/ Thursday ORZ064.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...DG
AVIATION.....AL
PREV SHORT TERM...BW
PREV LONG TERM....KA

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:51 PM MDTFire Weather WatchBOI18 hr

Nearby

Excessive Heat Warnings in Oregon, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.